Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Safe Sex and HIV PreventionSafe Sex and HIV Prevention
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Question on ARS PEP, and volunteering for AIDS
Jul 5, 2006

Hello Dr.Bob;

Firstly I want to say that you have helped me through alot of anxiety and worry, through my first encounter. Unfortunately I need your advice once again my friend.

8 weeks ago I had vaginal sex with an HIV unknown status person (sexworker), the condom broke and 12 hours later I started getting itchy palms and feet with red blotches. i went to the doctors and he put me on PEP (within 72 hours) for 4 weeks. While I was on PEP and since 24 hours after the incident I was getting red dots that would appear and dissappear and reappear within hours on my arms.

Now that I am off PEP these dots seem to be coming with more frequency and are becoming more itchy on my arms and hands. Is this typical of the ARS rash Dr. Bob? I have not had any other symptoms (aside from alot of anxiety). Secondly is it possible that the rash would be the only symptom (I would think that it would be accomponied with fever etc.)

Lastly the doctor did a p24 antigen test and antibody test at 4 weeks (both negative and non reactive). If this rash was related to HIV (ie the PEP wasn't working or surpressing the virus enough, would at least the p24 show some reactivity?

Thanks very much Dr. Bob, your answers and sage wisdom are truly appreciated.

Lastly but most importantly I have learned so much about this disease that I would like to take the time and volunteer with an AIDS organization. Could you please provide a list of organizations that invite volunteers to join?

Big fat donation coming your way Dr. Bob. you are truly and inpiration and saviour to all of us.

I humbly salute you J

Response from Dr. Frascino

Hello J,

The symptom you describe is not consistent with or worrisome for HIV ARS rash. More than likely, your dots and blotches are related to your anxiety.

It is true that if you were experiencing symptoms caused by acute retroviral syndrome, your p24 test would most likely show reactivity.

Your HIV tests to date are very encouraging. Continue with follow-up HIV testing per the "non-occupational PEP guidelines". The odds are astronomically in your favor that you are HIV negative.

Thanks for your willingness to volunteer both your time and your resources to combat the epidemic. I don't know where you are writing from, but I'm quite certain any local AIDS service organization would love an additional volunteer! Just Google "AIDS service organizations" and the name of your city or town. A list should pop up from which you can take your pick!

Regarding your donation to The Robert James Frascino AIDS Foundation, please accept my warmest personal appreciation!

Be well. (I'm quite confident you are!) Stay Well.

Stay well.

Dr. Bob



Previous
mutual masterbation
Next
your clinic

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement